Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 87, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 28, 2017, 3:52 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2017, 3:52 PM EST (20:52 UTC)
- Expired
- Nov 29, 2017, 12:00 PM EST
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
657 WHUS71 KCLE 282052 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 352 PM EST TUE NOV 28 2017 LEZ146>149-290500- /O.NEW.KCLE.SC.Y.0087.171128T2052Z-171129T1700Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 352 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON WEDNESDAY. * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING WEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
3 follow-up statements
960 WHUS71 KCLE 290222 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 922 PM EST TUE NOV 28 2017 LEZ146>149-291030- /O.CON.KCLE.SC.Y.0087.000000T0000Z-171129T1700Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 922 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST OVERNIGHT AND THEN NORTHWEST 10 TO 20 KNOTS WEDNESDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
400 WHUS71 KCLE 290906 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 406 AM EST WED NOV 29 2017 LEZ146>149-291700- /O.CON.KCLE.SC.Y.0087.000000T0000Z-171129T1700Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 406 AM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...WEST WINDS 15 TO 20 KNOTS BECOMING NORTH AND DECREASING TO 5 TO 15 KNOTS THIS AFTERNOON. * WAVES...3 TO 5 FEET...DECREASING TO 2 TO 4 FEET BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
976 WHUS71 KCLE 291436 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 936 AM EST WED NOV 29 2017 LEZ146>149-291700- /O.CON.KCLE.SC.Y.0087.000000T0000Z-171129T1700Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 936 AM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...NORTHWEST WINDS 15 TO 20 KNOTS BECOMING NORTH AND DECREASING TO 5 TO 15 KNOTS THIS AFTERNOON. * WAVES...3 TO 5 FEET...DECREASING TO 2 TO 4 FEET BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 3:48 PM EST, 4 minutes earlier.
Area forecast discussion, Nov 28, 3:48 PM EST, 4 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 348 PM EST Tue Nov 28 2017 .SYNOPSIS... A cold front located near Lake Michigan late this afternoon will move across the region tonight. High pressure will slide east across the area Wednesday followed by another cold front on Thursday. The next area of high pressure arrives Friday and persists into Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... A weak cold front located near Lake Michigan late this afternoon will move across the region tonight. Not much moisture to lift along the front. However some moisture will be lifted off of Lake Erie as the front crosses. Only have slight chances for NE OH into NW PA near or after midnight. High pressure then takes control by Wednesday afternoon and persists into Wednesday night. After near record highs today we will see temperatures dip back seasonal levels in the middle to upper 40s on Wednesday. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... Weak cold fronts will continue to cross the area at regular intervals through the weekend. The cold front on Thursday associated with a strong northern branch short wave (well north) has a chance to pick up a little leftover moisture from a southern branch system that is progged to wash out over the lower Mississippi Valley. Not sure it will really happen but in any case, rainfall amounts will likely still be light. There is a decent chance for at least enough rain to wet the ground. The models continue to trend somewhat faster with the front and it should be east of the area early Thursday night. The models are also not as cold behind the front and the inversion is progged to drop quickly so there does not appear to much of a chance for any lake effect rain/snow showers to develop. Will keep a small chance, mainly across northwest PA later Thursday night and very early Friday morning. Lots of dry air and subsidence progged once again behind the system on Friday and warm advection will develop quickly. Clearing should make good progress except for the snowbelt where it may take until afternoon to flush out the stratocumulus. High clouds will likely increase in the afternoon. Highs in the 40s. Saturday will likely be another mild day ahead of the next weak front. Low level moisture is absent, there may be patches of high clouds. High temperatures will take a run well into the 40s to around 50. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... The long term begins Saturday night with models showing low pressure over eastern Ontario and high pressure from the central plains into Minnesota. Models differ a bit on the evolution of the Ontario low with the ECMWF taking it to James Bay while extending a trough to Lake Ontario while the GFS continues Monday's trend of taking the low southeast to sern Ontario/Lake Ontario/wrn NY region. Either way most of the forcing from this system will remain north and east of the area with moisture clipping only nwrn PA and extreme nern OH. For this will only have a slight chance pop late saturday night into Sunday morning. For the remainder of Sunday models agree showing high pressure building into the area from the west. The high will remain in control Sunday night and into Monday. Monday afternoon however the high will slip to the southeastern states allowing a cold front to approach from the west. Models differ a bit here with the ECMWF bringing moisture into the northwest while the GFS solution would keep us dry. Will accept the ECMWF timing and bring a small chance pop into nwrn OH in the afternoon Monday. Timing differences with the moisture persist Monday night with the ECMWF continuing to move deep moisture into the area along and ahead of a cold front while the GFS holds the front and most moisture west. Will again go more with the ECMWF timing and bring chance pops into the east overnight. In the west both models agree on the moisture so will have likely pops. Tuesday looks wet as well with perhaps the east favored if ECMWF timing holds. Afternoon temps look near normal. && .AVIATION /18Z Tuesday THROUGH Sunday/... SSW winds will continue to gust 22 to 30 knots into this evening before veering to the WNW tonight and diminishing some as a cold front drops SE across the area. VFR will prevail through the forecast period. However, around 06Z or so CIGs could approach high-end MVFR at some locations, particularly ERI, as the front moves through. Skies clear tomorrow morning with winds out of the north around 10 knots. OUTLOOK...Non-VFR likely Thursday into Friday. && .MARINE... && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until noon EST Wednesday for LEZ146>149. && SYNOPSIS...Mullen NEAR TERM...Mottice/Mullen SHORT TERM...Kosarik LONG TERM...TK AVIATION...Mottice MARINE...Kosarik
Hazardous weather outlook, Nov 28, 4:27 AM EST, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 427 AM EST Tue Nov 28 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-290930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 427 AM EST Tue Nov 28 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.